Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 84, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 27, 2001, 12:21 PM CST for Issaquena County, Warren County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 27, 2001, 12:21 PM CST (18:21 UTC)
- Expired
- Feb 27, 2001, 12:50 PM CST
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Issaquena County, MS, Warren County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887
WUUS54 KJAN 271821
SVRJAN
MSC055-149-271850-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1221 PM CST TUE FEB 27 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN WEST CENTRAL MISSISSIPPI
ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI
* UNTIL 1250 PM CST
* AT 1221 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTHWEST OF VICKSBURG...MOVING EAST AT
45 MPH.
* THIS STORM WILL BE NEAR...
VICKSBURG AT 1225 PM CST
HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.
62
LAT...LON 3263 9098 3248 9094 3229 9093 3233 9073
3263 9073What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 3:44 AM CST, 8 hours 37 minutes earlier.
Area forecast discussion, Feb 27, 3:44 AM CST, 8 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CST TUE FEB 27 2001 WET PERIOD FOR THE REST OF THE WEEK AS STRONG ISENTROPIC LIFT CONTINUES ACROSS THE REGION. WARM FRONT TO LIFT NWD INTO CENTRAL MS...DROPPING SWD LATE TONIGHT. FRONT TO STALL NEAR SRN FORECAST AREA BORDER AND WAVER IN THIS REGION THROUGH FRIDAY. BEST PERIODS OF ISENTROPIC LIFT ASSOCIATED WITH BOUNDARY DIFFICULT TO PINPOINT AS SURFACE/850 MB FLOW TO OCCASIONALLY VEER TO THE WEST AND SWING BACK TO THE SW. BEST PERIODS OF LIFT EXPECTED TODAY AND TONIGHT... DECREASING WED AND INCREASING AGAIN WED NIGHT. STRONG UPPER LEVEL DIVERGENCE FORECAST FOR TODAY...ESPECIALLY CENTRAL AND SRN AREAS. THIS CONTINUES TONIGHT AND WEAKENS WED...BEFORE INCREASING AGAIN WED NIGHT AND THU. STRONG UPPER JET WILL PERSIST ACROSS MIDWEST THROUGH WED NIGHT. JET MAX INTENSIFY AND SHIFTS SLIGHTLY SWD THU... REMAINING IN PLACE THROUGH SAT. LARGE INCREASE IN UPPER DIVERGENCE FORECAST AGAIN BY THU EVENING... CONTINUING THROUGH SAT. WARM FRONT TO LIFT BACK NWD EARLY SAT AS A DEEPENING SURFACE LOW APPROACHES ALONG THE NW GULF AND MOVES NEAR THE LA CST SAT AFTERNOON. AIR MASS TO DESTABILIZE S OF BOUNDARY THIS AFTERNOON. SWLY 850 MB FLOW INCREASING THIS AFTERNOON WITH BEST LOW LEVEL JET CROSSING SRN ZONES TONIGHT AND EARLY WED. BEST 850 MB THETAE AND MOISTURE ADVECTION N OF FRONT TODAY AND TONIGHT...DIMINISHING WED... INCREASING AGAIN WED EVENING. WILL LEAVE MENTION OF SEVERE CENTRAL AND NRN AREAS WHERE ELEVATED CONVECTION MAY PRODUCE HAIL NEAR SEVERE CRITERIA. QPF DISCUSSION: POTENTIAL FOR AREAS OF HEAVY RAIN TO CONTINUE WITH PRECIPITABLE WATER VALUES GENERALLY FROM 1 TO 1.5 INCHES...NEAR 200 PERCENT OF NORMAL. NCEP AMOUNTS FROM 1 TO 2 INCHES CENTRAL ZONES LOOK OK BUT AMOUNTS LOOK A LITTLE LOW FOR SRN AREAS... ESPECIALLY FOR LATER IN THE PERIOD WHEN THE BOUNDARY SLIPS FARTHER S. PRELIM NUMBERS: JAN 67/53/61/47 9977 MEI 67/50/62/46 7876 .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Special weather statement, Feb 27, 11:25 AM CST, 56 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-281200- HAZARDOUS WEATHER OUTLOOK...CORRECTED TIME NATIONAL WEATHER SERVICE JACKSON MS 1125 AM CST TUE FEB 27 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND WEST OF A YAZOO CITY TO BRANDON TO COLLINS TO PURVIS LINE. NORTH OF INTERSTATE 20...THE MAIN THREAT WILL BE LARGE HAIL. ALONG AND SOUTH OF INTERSTATE 20...ISOLATED DAMAGING DOWNBURST WINDS ARE POSSIBLE IN ADDITION TO THE THREAT OF LARGE HAIL. A STATIONARY FRONT EXTENDED FROM RAYVILLE LOUISIANA TO JUST SOUTH OF COLUMBUS MISSISSIPPI THIS MORNING. THE AIRMASS ALONG AND SOUTH OF THIS FRONT IS EXPECTED TO BECOME QUITE UNSTABLE THIS AFTERNOON. THUNDERSTORMS WERE DEVELOPING ALONG THE FRONT LATE THIS MORNING...AND ARE EXPECTED TO INTENSIFY DURING THE AFTERNOON HOURS WITH A FEW STORMS POSSIBLY BECOMING SEVERE ALONG AND SOUTH OF THE FRONT. THE AIRMASS WAS SOMEWHAT MORE STABLE OVER NORTHERN AND EAST CENTRAL MISSISSIPPI...SO THE THREAT OF SEVERE WEATHER IS LESS OVER THIS AREA. ...FLOODING... A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON ALONG AND NORTHWEST OF A RAYVILLE LOUISIANA TO VICKSBURG TO KOSCIUSKO TO WINONA LINE. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THIS AREA DURING THE AFTERNOON HOURS...WITH HEAVY RAINFALL POSSIBLY CAUSING FLOODING OF RIVERS...CREEKS...AND LOW LYING AREAS. THE HEAVY RAIN MAY PERSIST INTO TONIGHT...AND IF SO THE FLASH FLOOD WATCH WILL BE EXTENDED OVER THIS AREA. FARTHER TO THE SOUTH AND EAST...THE HEAVY RAINFALL IS EXPECTED TO BE LESS WIDESPREAD AND NOT AS PERSISTENT. HOWEVER...THUNDERSTORMS MAY PRODUCE BRIEF TORRENTIAL DOWNPOURS OF RAIN WHICH MAY CAUSE PONDING OF WATER IN LOW LYING AND FLOOD PRONE AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Feb 27, 11:27 AM CST, 54 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CST TUE FEB 27 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND WEST OF A YAZOO CITY TO BRANDON TO COLLINS TO PURVIS LINE. NORTH OF INTERSTATE 20...THE MAIN THREAT WILL BE LARGE HAIL. ALONG AND SOUTH OF INTERSTATE 20...ISOLATED DAMAGING DOWNBURST WINDS ARE POSSIBLE IN ADDITION TO THE THREAT OF LARGE HAIL. A STATIONARY FRONT EXTENDED FROM RAYVILLE LOUISIANA TO JUST SOUTH OF COLUMBUS MISSISIPPI THIS MORNING. THE AIRMASS ALONG AND SOUTH OF THIS FRONT IS EXPECTED TO BECOME QUITE UNSTABLE THIS AFTERNOON. THUNDERSTORMS WERE DEVELOPING ALONG THE FRONT LATE THIS MORNING...AND ARE EXPECTED TO INTENSIFY DURING THE AFTERNOON HOURS WITH A FEW STORMS POSSIBLY BECOMING SEVERE ALONG AND SOUTH OF THE FRONT. THE AIRMASS WAS SOMEWHAT MORE STABLE OVER NORTHERN AND EAST CENTRAL MISSISIPPI...SO THE THREAT OF SEVERE WEATHER IS LESS OVER THIS AREA. ...FLOODING... A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON ALONG AND NORTHWEST OF A RAYVILLE LOUISIANA TO VICKSBURG TO KOSCIUSKO TO WINONA LINE. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THIS AREA DURING THE AFTERNOON HOURS...WITH HEAVY RAINFALL POSSIBLY CAUSING FLOODING OF RIVERS...CREEKS...AND LOW LYING AREAS. THE HEAVY RAIN MAY PERSIST INTO TONIGHT...AND IF SO THE FLASH FLOOD WATCH WILL BE EXTENDED OVER THIS AREA. FARTHER TO THE SOUTH AND EAST...THE HEAVY RAINFALL IS EXPECTED TO BE LESS WIDESPREAD AND NOT AS PERSISTENT. HOWEVER...THUNDERSTORMS MAY PRODUCE BRIEF TORRENTIAL DOWNPOURS OF RAIN WHICH MAY CAUSE PONDING OF WATER IN LOW LYING AND FLOOD PRONE AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:26 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 49 min |
| Feb 27, 3:02 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.